U.S. doctors online nowAsk doctors free
Thailand
A 25-year-old female asked:

can i expose myself little by little to peanuts everyday to get rid of an allergy? with each exposure body becomes used to it

2 doctor answers2 doctors weighed in
Dr. Justin Greiwe
A Verified Doctoranswered
A US doctor answeredLearn more
NO!: If you have a confirmed IgE-mediated peanut allergy then exposing yourself at home to even small amounts of peanut can be very dangerous. There are experimental therapies that are offered by allergists including peanut oral immunotherapy which induce tolerance by introducing very small amounts of peanut protein, but this is done in a controlled setting with doctors present.
Dr. Farrah Ahmad
Internal Medicine 18 years experience
Allergy: Hi, It funny with allergies it works the other way around. with every exposure your body reacts stronger against it, so your initial allergy might be rash or hives but with recurrent exposure you can get severe reactions, like trouble with breathing and anaphylaxis. Please see an immunologist for assistance

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

How can I prevent my child from having an adverse reaction to a vaccine?

3 doctor answers10 doctors weighed in
Dr. Pamela Lindor
Pediatrics 32 years experience
Vaccine safety: While you can't prevent an adverse reaction to a vaccine, they are very rare. Educate yourself about the vaccines and ask your baby's doctors any questions or concerns. Some babies wil have fussiness, low grade fever or soreness after receiving routine immunizations. If your baby has a high fever or extreme irritability after a vaccine visit, call to discuss with your pediatrician.
A 32-year-old member asked:

How does one prevent inflammation of stomach lining due to bloodthinner plavix (clopidogrel)?

1 doctor answer2 doctors weighed in
Dr. Michael Moran
Cardiology 33 years experience
It doesn't...: Plavix does not cause inflammation of the stomach lining. If you have inflammation it is from some other cause, like helicobacter pylori infection. If your stomach burns after taking plavix, take it on a full stomach. Talk to a G.I. Specialist and have an endoscopy, they may give you a proton pump inhibitor or cytotec (misoprostol).
Reisterstown, MD
A 22-year-old female asked:

What can I take for irritated swollen eyes after allergic reaction?

1 doctor answer1 doctor weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Treatment options: Try an antihistamine like zyrtec or Claritin and add some eye drops. Zaditor (ketotifen) is very good for allergies. It there is discharge, change in vision or pain then see your doctor.
A 29-year-old member asked:

Does cetirizine (aka zyrtec) allergy medication contain any stimulant components?

1 doctor answer4 doctors weighed in
Dr. Neil Kao
Dr. Neil Kaoanswered
Allergy and Immunology 33 years experience
No: Cetirizine is also marketed with pseudoefedrine, which can be a stimulant in some people. Avoid zyrtec-d.
A 29-year-old member asked:

Is it possible to get rid of chlamydia which has been in your body for 2 years and has already caused fertility problems?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Yes: Chlamydia can be successfully treated and eliminated, but the damages done may not be reversible.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 4, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.